We are currently experiencing intermittent issues impacting performance. We apologize for the inconvenience.
By Topic

Asymptotic Improvement of the Gilbert–Varshamov Bound for Linear Codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Gaborit, P. ; XLIM, Univ. de Limoges, Limoges ; Zemor, G.

The Gilbert-Varshamov (GV) bound states that the maximum size A2(n, d) of a binary code of length n and minimum distance d satisfies A2(n, d)ges2n/V(n, d-1) where V(n, d)=Sigmai=0 d(i n) stands for the volume of a Hamming ball of radius d. Recently, Jiang and Vardy showed that for binary nonlinear codes this bound can be improved to A2(n, d)gescn2n/(V(n, d-1)) for c a constant and d/nges0.499. In this paper, we show that certain asymptotic families of linear binary [n, n/2] random double circulant codes satisfy the same improved GV bound.

Published in:

Information Theory, IEEE Transactions on  (Volume:54 ,  Issue: 9 )